While there are many unknowns about exactly what the AETCs will look like with the start of the new grant cycle later this year, one thing we do know is that Practice Transformation (PT) and Practice Facilitation will be a part of the work. In fact about 40% of AETC resources will be devoted to the PT projects. This is a new direction for the AETC and there are many unanswered questions about how this work will evolve. As we move toward taking on this challenge some obvious questions arise: Why is Practice Transformation important? What is PT and how can we learn about it? How is PF di
The U.S. Food and Drug Administration has approved once-daily dosing recommendations for lamivudine and abacavir for HIV-infected children. Previously, these NRTIs were approved only for twice-daily dosing in children. The dosing revisions apply to both the oral solution and the tablet formulations of these drugs.
Very few data are available to gauge the possible benefits and adverse effects of long-term testosterone supplementation in HIV-infected men. Despite this, and despite concerns about possible risks of testosterone supplementation (eg, cardiovascular events, prostate cancer), testosterone continues to be widely prescribed for both HIV-infected and HIV-uninfected men in the United States.
A critical shortage of practitioners who treat HIV/AIDS patients in the United States is on the horizon, according to research by the American Academy of HIV Medicine (AAHIVM), which warns that more than 32 percent of today’s HIV clinicians will stop providing that care over the next 10 years. Nearly one-third of today’s workforce will retire leaving a shortage unless new practitioners can be encouraged to replace them.
It has been reported that the hepatitis C combination medication ledipasvir/sofosbuvir (LDV/SOF, Harvoni), and in particular the ledipasvir component, may increase tenofovir levels in the body. It also is known from previous investigations that ritonavir-boosted protease inhibitors (PIs) increase serum tenofovir concentrations. Thus, there has been a concern that coadministration of tenofovir with both ledipasvir and a boosted PI may increase the risk of renal toxicity.